MAUDE Adverse Event Report: ICU Medical, Inc. Jelco ViaValve Safety IV Catheter; Catheter, Intravascular, Therapeutic, Short-Term

ICU Medical, Inc. Jelco ViaValve Safety IV Catheter; Catheter, Intravascular, Therapeutic, Short-Term
Catalog Number 326010
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during insertion of the jelco viavalve safety iv catheter, blood was observed oozing from the needle guard upon placement of the peripheral intravenous (piv) catheter.There was patient involvement with no harm.
 
Additional Manufacturer Narrative
No sample was returned for evaluation.Two photographs were received for analysis.The first photograph showed the catheter inserted into the vein with the nose and device still attached to the hub.Blood was visible within the catheter hub, within the device beyond the nose, and externally on the patient.The second photograph showed the catheter inserted into the vein with only the hub remaining attached.Blood was visible within the hub and on the patient's skin surrounding the insertion site.A device history record (dhr) review confirmed that all required manufacturing inspections were completed and no abnormalities were identified.Based on the available photographic evidence, a definitive root cause could not be determined.

Brand Name
Jelco ViaValve Safety IV Catheter
Common Device Name
Catheter, Intravascular, Therapeutic, Short-Term
Manufacturer (Section D)
ICU Medical, Inc.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
951 calle amanecer
san clemente, CA 92673
+1(224)706-2300
MDR Report Key50873277
Report Number1219611-2026-00059
Device Sequence Number13067267
Product Code FOZ
UDI-Device Identifier15019517078398
UDI-Public(01)15019517078398(17)280512(10)6202845
Combination Product (Y/N)N
Initial Reporter StateNA
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number326010
Device Lot Number6202845
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown